MAUDE Adverse Event Report: CONMED Y-KNOT RC ANCHOR WITH TAPE, ONE 2MM WHITE/BLACK HI-FI TAPE, ONE NO.2 (5 METRIC)

CONMED Y-KNOT RC ANCHOR WITH TAPE, ONE 2MM WHITE/BLACK HI-FI TAPE, ONE NO.2 (5 METRIC)
Catalog Number YRC02STB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used device was returned to conmed for evaluation.Visual inspection found one of the shaft tips was broken off, the broken piece was not returned for evaluation.The driver was also found to be slightly bent.This is a technique dependent device.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture.A review of this lot number showed no other complaint for this lot product and event description.A two-year review of complaint history revealed no other similar complaints for this product family and failure mode.(b)(4).The instructions for use advises the user of the following.Inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid lateral loading while inserting y-knot anchors.Maintain proper alignment during insertion of anchors and disengagement of drivers.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The user facility reported that during a shoulder procedure, a prong of the driver of the yrc02stb broke off.The piece was retrieved and there were no reported surgical delays or patient injury.Although multiple attempts have been made, no additional information regarding patient status or procedure has been provided.This report is being raised on the basis of a reported malfunction with potential for injury with recurrence.

Brand Name
Y-KNOT RC ANCHOR WITH TAPE, ONE 2MM WHITE/BLACK HI-FI TAPE, ONE NO.2 (5 METRIC)
Common Device Name
Y-KNOT RC ANCHOR WITH TAPE, ONE 2MM WHITE/BLACK HI-FI TAPE, ONE NO.2 (5 METRIC)
Manufacturer (Section D)
CONMED
11311 concept blvd.
largo FL 33773
MDR Report Key7519610
Report Number1017294-2018-00061
Device Sequence Number1176173
Product Code MBI
UDI-Device Identifier10845854044735
UDI-Public(01)10845854044735(17)230215(10)905821
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K131035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2023
Device Catalogue NumberYRC02STB
Device Lot Number905821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date05/16/2018
Patient Sequence Number1